MAUDE Adverse Event Report: ENCORE MEDICAL L.P. SL-PLUS AND SLR-PLUS; HIP, STEM, CLP, STANDARD, SIZE#5, IMPLANT, POLISHED NECK

ENCORE MEDICAL L.P. SL-PLUS AND SLR-PLUS; HIP, STEM, CLP, STANDARD, SIZE#5, IMPLANT, POLISHED NECK
Model Number 426-10-050
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - stem was loose so all implants were removed and replaced with stryker.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as loosening.The previous surgery and the surgery detailed in this event occurred 6 years and 10 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical such as inadequate soft tissue support, excessive range of motion, poor bone density, degenerative bone disease, patient bone deterioration, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
SL-PLUS AND SLR-PLUS
Common Device Name
HIP, STEM, CLP, STANDARD, SIZE#5, IMPLANT, POLISHED NECK
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key9193603
Report Number1644408-2019-00983
Device Sequence Number409637
Product Code JDI
UDI-Device Identifier00888912079532
UDI-Public(01)00888912079532
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number426-10-050
Device Catalogue Number426-10-050
Device Lot Number405N1001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-362 LOT 866B1024.; 430-98-052 LOT 587G1012.; 931-36-252 LOT 690F1057.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR